| Catalog Number |
299704140 |
| Medical Device Problem Code |
Contamination /Decontamination Problem (2895)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
10/18/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported on wednesday, october 18th, sets were dropped off for cases on friday, october 20th.Upon receipt of these sets, there were multiple instruments that were dubbed unfit to be used in surgery (part numbers of each instrument have been included).Spd ran a boroscope down each of the cannulated instruments (which we as reps do not have access to at any of our accounts to check these ourselves), and found multiple instruments that fell outside of their guidelines for safe use in surgery.Subsequently, i had to run to multiple different hospitals around denver to be able to make these sets complete and usable.This put me outside of the guidelines put in place by the va in terms of timeliness on dropping off the trays.Event occurred during sterile processing and field inspection.There were patient outcomes or consequences.One of the two cases scheduled had to be cancelled.This report is for one (1) tear-drop handle, ratcheting.This is report 3 of 10 for complaint (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d10.Therapy dates- (b)(6) 2023 the photo investigation did not revealed any defect with tear-drop handle, ratcheting.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed as the observed condition of the tear-drop handle, ratcheting would not contribute to the complained device issue.Based on the investigation findings, potential cause not established and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H4, h6 a review of the receiving inspection (ri) for tear-drop handle, ratcheting was conducted identifying that lot number gb143857 was released in one batch.Batch1: lot units were released on(b)(6) 2022 with no discrepancies.Supplier : depuy : gauthier biomedical, inc.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned device found that the tear-drop handle, ratcheting has signs of white foreign particles at the surface.It is unknown at this point in which part of the process this happened and the origin of these white particles.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the tear-drop handle, ratcheting would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.